MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SEE H11 NARRATIVE; EXTREMITY IMPLANT

ZIMMER BIOMET, INC. SEE H11 NARRATIVE; EXTREMITY IMPLANT
Model Number N/A
Medical Device Problem Codes Insufficient Device Problem Information (3190); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Metal Related Pathology (4530); Insufficient Information (4580)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the implant didn't hold up after 7 years.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis as it¿s location is not known; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial surgery for an elbow replacement approximately 7 years ago.Subsequently, the patient was revised about 2 months ago due to the bushing coming out and pain.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).Updated: a2, a3, a4, b1, b3, b4, b5, b7, d2, d4 (item and lot), e1, g3, g4, h1, h2, h3, h6, h11.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Updated: b4, b5, d2, g3, h1, h2, h3, h4, h6, h11.The reported event has been confirmed through the provided radiographs.Radiographs identified the following: right total elbow arthroplasty with possible loosening of the hinge pin at the joint and associated humeral component loosening distally.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d2, d6, d9, g3, g6, h1, h2, h6, h11.The following sections were corrected: d1, d4.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient had a revision procedure approximately seven years post-initial implantation due to pain and dissociation.During the revision noted metallosis, scar tissue, implant fracture, implant wear and synovectomy of blackened tissue.The pins and bushing were exchanged without complications.The ulna and humerus remained implanted.No additional patient consequences were reported.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d2, g3, g6, h1, h2, h4, h6, h11 the following sections were corrected: d1, d4, g4 d1: interchangeable humeral assembly for cemented use only extra small the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, h2, h3, h6.The reported event was confirmed through provided radiograph and medical records.No devices was returned or pictures provided.Device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a healthcare professional, which identified the following: pain and found to have dissociation of the components.Significant metallosis noted upon entering the joint.It was clear that the two metal fragments creating the axle for arthroplasty were moving.Bushing also broken, axle removed in separate pieces, all bushings removed findings either worn or broken.Noted significant amount of blackened metallosis tissue within and around the elbow.Ulna and humeral components were well-fixed.Review of available radiographs identified right total elbow arthroplasty with possible loosening of the hinge pin at the joint and associated humeral component loosening distally.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information to report at this time.

Brand Name
SEE H11 NARRATIVE
Common Device Name
EXTREMITY IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20427183
Report Number0001822565-2024-03240
Device Sequence Number12945546
Product Code JDC
UDI-Device Identifier00889024274006
UDI-Public(01)00889024274006(17)220430(10)63626343
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue Number32810502704
Device Lot Number63626343
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/23/2024
01/30/2025
02/25/2025
04/25/2025
06/04/2025
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date11/19/2024
02/13/2025
03/24/2025
04/30/2025
06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK LINER, UNK CUP, UNK STEM.
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexFemale
Patient Weight97 KG